Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffering from esophageal cancer. Finished chemotherapy. Pain in the abdomen, swollen abdomen. Not responding to morphine. Any other options?

My freind has stage 4 cancer of esophogus he has finished his chemo last september but in last few weeks things have got bad he can still swallow but does not want to eat he is in so much pain in abdomen area his abdomen is really swollen he had doctor in at him early this morning. The doctor said it is fluid inside his abdomen he gave him a injection of morphine as his pain killers were not helping him and a script for oromorph is he in final stages of life
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response

Thank you for the query.

Abdominal fluid (ascites) is usually an indication of generalized cancer. Therefore he seems to be in the final stages of his life. Usually it takes about 6 months from advanced esophagus cancer diagnosis.
The most important for him is to make it as easy and painless as possible. He should receive from his doctor Morphine or Fentanyl patches so he wont suffer pain.
For the appetite he should receive steroids (Megace for example).
If the esophagus will become narrow so he wont be able to eat, endoscopic prosthesis implantation should be helpful.

Hope this will help.
Answered: Wed, 13 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor